Format

Send to:

Choose Destination
See comment in PubMed Commons below
Transplant Proc. 2010 May;42(4):1362-4. doi: 10.1016/j.transproceed.2010.03.083.

A rare case of colic thrombotic microangiopathy in renal transplantation.

Author information

  • 1Kidney Transplant Unit, Department of Surgery, University of L'Aquila, San Salvatore Hospital, via Vetoio, 67100 L'Aquila, Italy. vinicio1979@interfree.it

Abstract

INTRODUCTION:

We report a case of thrombotic microangiopathy (TM) in patient with UC and kidney transplantation.

CASE REPORT:

A 59-year-old Caucasian may with a renal transplant, with atrial fibrillation and ulcerative colitis (UC), was referred for asthenia, fever (38 degrees C), anemia, colicky pain, and bloody diarrhea. The maintenance therapy consisted of CSA, sodium mycophenolate, steroids, ticlopidine, and mesalazine. Laboratory data, colonscopy, and colic mucosal biopsy revealed de novo colic TM. We administered antibiotics and antishock therapy, reducing CSA, withdrawing ticlopedine and maintaining mesalazine with the resolution of the problem.

CONCLUSION:

Posttransplantation TM is an uncommon but severe complication of kidney transplantation associated with reduced graft survival and a high risk for death. Only an early, accurate diagnosis with optimal treatment permits resolution of the problem.

Copyright (c) 2010 Elsevier Inc. All rights reserved.

PMID:
20534302
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk